advertisement
Question
Posted by: Ant | 2010/09/23

Anti-depro''s and weight gain

Hi there Doctor,

I am anti-depro free for about 2 weeks now (slowly nursed myself off it).. BUT I FEEL TERRIBLE!!! I am moody, irratible and feel like crying.
I guess it will be better for me (and the people around me) to go back on it again.

The problem is: I was on Adco-Paroxetine and gained weight. Is there an anti-depro that will not cause the weight gain?

Thank you very much.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

In my experience EVERY AD MIGHT cause weight gain in SOME people who take it, but NONE of them cause weight gain in EVERYONE who takes it. So discuss this with your psychiatrist, and explore - there is very likely to be an effective antidepressant, among those available in generic ( equivalent but cheaper ) form, which will benefit your mood but not cause weight gain. And o course work on diet and exercise to lose the extra weight you may have gained - with the bonus that better diet and exercise is likely to improve your mood, too.
And Maria's points are important - maybe give it another week to see if the symptoms fade

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

3
Our users say:
Posted by: cybershrink | 2010/09/24

In my experience EVERY AD MIGHT cause weight gain in SOME people who take it, but NONE of them cause weight gain in EVERYONE who takes it. So discuss this with your psychiatrist, and explore - there is very likely to be an effective antidepressant, among those available in generic ( equivalent but cheaper ) form, which will benefit your mood but not cause weight gain. And o course work on diet and exercise to lose the extra weight you may have gained - with the bonus that better diet and exercise is likely to improve your mood, too.
And Maria's points are important - maybe give it another week to see if the symptoms fade

Reply to cybershrink
Posted by: Maria | 2010/09/23

My p-doc said if you have symptoms that disappear in the first 2 weeks it was withdrawal, longer than that and it means you have to go back. Did you taper your dosage slowly with your doc''s input? Stopping cold turkey is never a good idea.

Most of the anti-depro''s cause weight gain in some people but not in everybody. Frankly if you find a med that keeps you stable and you haven''t turned into the Oros man then my advice would be to live with the extra weight.

Good luck

Reply to Maria
Posted by: Ant | 2010/09/23

Me again... Am I too hasty, maybe? I counted and I am actually only been off it for a week. Should I maybe just give myself another week or two?

Thank you.

Reply to Ant

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement